Alert archive / New Jersey / Small Craft Advisories in 2026
Small Craft Advisory 30, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 15, 2026, 12:52 PM EDT. It took effect at Mar 15, 2026, 6:00 PM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2026, 12:52 PM EDT (16:52 UTC)
- In effect from
- Mar 15, 2026, 6:00 PM EDT
- Expired
- Mar 16, 2026, 6:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
296 WHUS71 KPHI 151652 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1252 PM EDT Sun Mar 15 2026 ANZ450>455-161000- /O.NEW.KPHI.SC.Y.0030.260315T2200Z-260316T1000Z/ /O.UPG.KPHI.GL.A.0008.260316T1000Z-260317T0600Z/ /O.NEW.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1252 PM EDT Sun Mar 15 2026 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY... ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... * WHAT...For the Small Craft Advisory, southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 ft expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 15 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Small Craft Advisory, from 6 PM this evening to 6 AM EDT Monday. For the Gale Warning, from 6 AM Monday to 2 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-161000- /O.UPG.KPHI.GL.A.0008.260316T1000Z-260317T0600Z/ /O.NEW.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1252 PM EDT Sun Mar 15 2026 ...GALE WARNING IN EFFECT FROM 6 AM MONDAY TO 2 AM EDT TUESDAY... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and very rough waters expected. * WHERE...Delaware Bay waters north of East Point NJ to Slaughter Beach DE and Delaware Bay waters south of East Point NJ to Slaughter Beach DE. * WHEN...From 6 AM Monday to 2 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
1 follow-up statement
151 WHUS71 KPHI 160613 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 213 AM EDT Mon Mar 16 2026 ANZ450>455-162100- /O.CON.KPHI.SC.Y.0030.000000T0000Z-260316T1000Z/ /O.CON.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 213 AM EDT Mon Mar 16 2026 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT TUESDAY... * WHAT...For the Small Craft Advisory, southeast winds around 25 kt with gusts up to 35 kt and seas 4 to 7 ft. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...For the Small Craft Advisory, until 6 AM EDT early this morning. For the Gale Warning, from 6 AM this morning to 2 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$ ANZ430-431-162100- /O.CON.KPHI.GL.W.0009.260316T1000Z-260317T0600Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 213 AM EDT Mon Mar 16 2026 ...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT TUESDAY... * WHAT...South winds 25 to 35 kt with gusts up to 40 kt and extremely rough waters expected. * WHERE...Delaware Bay. * WHEN...From 6 AM this morning to 2 AM EDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 15, 3:51 AM EDT, 9 hours 1 minute earlier. Its key messages:
- 1. There is an increasing potential for strong to severe thunderstorms Monday along and ahead of a strong cold front. Localized flash flooding will also be possible. 2. There will be a brief return to much colder conditions heading into the middle of next week.
Area forecast discussion, Mar 15, 3:51 AM EDT, 9 hours 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
351 AM EDT Sun Mar 15 2026
.WHAT HAS CHANGED...
Confidence in potential severe weather has increased for Monday
into Monday night. SPC has increased the areal extent of the
Enhanced (3/5 risk level) severe weather coverage.
Gale Watch Remains in effect for the coastal waters Monday
through Monday night.
&&
.KEY MESSAGES...
1. There is an increasing potential for strong to severe
thunderstorms Monday along and ahead of a strong cold front.
Localized flash flooding will also be possible.
2. There will be a brief return to much colder conditions
heading into the middle of next week.
&&
.DISCUSSION...
KEY MESSAGE 1...There is an increasing potential for strong to severe
thunderstorms Monday along and ahead of a strong cold front.
Localized flash flooding will also be possible.
Mid level ridging over the weekend will give way as a deepening
surface low pressure system develops on the lee side of the Rockies
this afternoon. The upper level associated trough rapidly turns
negatively tilted and leads to a strong mid latitude cyclone
developing over the Great Lakes. This system will continue to
push north towards James Bay in Quebec and will usher in a
potent cold front over the region.
A warm front will push north through the region Monday morning
bringing the warm sector of the cyclone over the Mid Atlantic. This
will usher in both warmer temperatures and higher dew points. The
southerly flow associated with this system will transport a deep
moisture plume into the region ahead of the frontal system. Medium
range guidance is depicting significant height falls along with a
strong upper level jet with the right rear located right over the
Mid Atlantic. The combination of strong warm air advection and
upper level dynamics will promote lift across the region on
Monday.
Low level wind shear will be quite strong just ahead of the frontal
passage and the combination of dynamic lift, sufficient moisture,
and modest instability will support organized convection Monday.
Instability will be the limiting factor however the dynamics should
play a strong enough role in overcoming that instability. We're just
getting into the window of some regional and high res guidance,
which show sufficient low level support to see STP values greater
than 0.5-1 during a brief window Monday late afternoon/evening.
It is worth noting that the latest outlook from the Storm
Prediction Center has expanded the ENHANCED risk of severe
weather farther east into our County Warning area.
Something to note, is that if the dewpoints surge higher than
initially forecast, instability will increase quite a bit. Some
of the NSSL MPAs runs are showing higher dewpoints creeping
northward and this would lead to the potential for some isolated
supercells to develop. The primary threat remains wind, however
the threat for tornados is increasing. Shear vectors are
generally supportive of QLCS type tornadoes and these are often
the hardest type of tornado to issue warnings for as they can be
very are brief in nature.
Finally, it should be noted that even outside of any thunderstorms
the strong wind field will support southerly winds gusting at
least 35 to 45 mph Monday. This will help usher in an
unseasonably warm and humid airmass. Along the immediate
coastline, winds may be strong enough to support the issuance of
a Wind Advisory just for the synoptic flow.
In addition to the severe weather and strong wind threat, the
showers/storms will likely be producing heavy rainfall as PWATs
are progged to be 1.1-1.4" which is above the 90th percentile
for early March. Longer range MMEFS guidance is showing modest
rises in rivers so we'll continue to watch for any potential
hydro concerns.
KEY MESSAGE 2...There will be a brief return to much colder conditions
heading into the middle of next week.
As a strong cold front shifts offshore during Monday night,
strong cold air advection develops. Model guidance is
highlighting the potential for snow on the back side of the
front however we anticipate that the most likely solution is
that as the cold air arrives, it will also be ushering in quite
dry air and so while there may be a few flurries or light snow
showers, any impactful accumulation is not expected.
A much colder air mass settles in for Tuesday with temperatures
struggling to reach 40 degrees in some areas. A gusty westerly
wind will also add a chill factor with wind chill values down
into the upper teens to low 20s early Tuesday morning and 20s
and 30s during the afternoon. Still chilly on Wednesday however
less wind is forecast.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Overnight... VFR. Increasing clouds. Light winds becoming NE or
E around 5 kts late. High confid.
Sunday...VFR Increasing clouds. E/SE winds increasing to around
10 kts with a few gusts up to 20 kts. High confid.
Sunday night...Lowering CIGS then VSBYs with rain and fog. VFR
early then IFR developing at most TAF sites by around midnight.
LLWS with SE winds 50 to 55 kts at 020. Medium confid.
Outlook...
Monday and Monday night...Conditions may improve to VFR at times as
rain departs, but more showers and t-storms with potential sub-VFR
conditions are likely at times especially later in the day before
conditions improve later at night. Gusty southwest winds may
approach 30-35 kts with gusts 35-40 kts possible at night behind
fropa, not inclusive of stronger gust potential in storms.
Tuesday through Thursday...VFR prevails with diminishing winds.
&&
.MARINE...
Winds and seas will continue to diminish tonight with Sub Small
Craft Advisory level conditions expected through the day Sunday.
Outlook...
Gale Watch issued beginning Monday morning through early Tuesday
morning.
Small craft conditions ramp up to near gales late Sunday night into
Monday morning, with gales more likely Monday night before ramping
back down on Tuesday. Rain also likely Sunday night, with showers
and possibly gusty thunderstorms expected Monday into Monday night.
Sub-SCA winds may return by late Tuesday night or Wednesday, but
seas may remain elevated. Sub-SCA conditions prevail Thursday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Watch from Monday morning through late Monday night for
ANZ430-431-450>455.
&&
DISCUSSION...Deal/Fitzsimmons/MJL/OHara/RCM
AVIATION...Deal/Fitzsimmons/MJL/RCM
MARINE...Deal/Fitzsimmons/MJL/RCMHazardous weather outlook, Mar 15, 3:44 AM EDT, 9 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 344 AM EDT Sun Mar 15 2026 MDZ012-015-019-020-160745- Kent MD-Queen Annes-Talbot-Caroline- 344 AM EDT Sun Mar 15 2026 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Severe thunderstorms with damaging winds are expected later Monday and early Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:47 PM EDT | Wind Advisory | PHI | Atlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more | 37 hr |
| Mar 15, 12:52 PM EDT | Gale Warning | PHI | 41 hr |
Nearby
Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.